MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-502-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
An sus voluntary event report (mw5077214) was received which reported the distal tip of the micropuncture transitionless access set separated and a portion remained in the patient's anatomy.It was reported the patient was status post-heart transplant and underwent a planned right heart catheterization.The wire of the micropuncture transitionless access set was advanced into the inferior vena cava.Multiple attempts to advance the complaint device's dilator and sheath were unsuccessful.Additional attempts were made after removing scar tissue, but were still unable to advance the catheter.After compressing the area to try to advance the complaint device further and withdrawing it, the proximal shaft came back, but the distal fragment was not present.Unsuccessful attempts were made to remove the catheter tip; therefore, the patient was taken to interventional radiology where the five centimeter (cm) catheter tip was removed.The patient was reported in stable condition with no associated complications.Additional information regarding event details, patient anatomy and outcome is unable to be requested because facility and initial reporter information was not provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there was one other reported complaint for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.[(b)(4)_hhs-fda_sus_mw5077214_recvd 21may2018.Pdf].
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7558468
Report Number1820334-2018-01554
Device Sequence Number14062426
Product Code DYB
UDI-Device Identifier00827002562028
UDI-Public(01)00827002562028(17)210322(10)8687337
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-502-NT-U-SST
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;